Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2007, 2:15 PM EDT for 5 counties in Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 2:15 PM EDT (18:15 UTC)
- Expired
- Apr 3, 2007, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:33 PM EDT | TSTM WND GST 43 | Terre Haute, IN | MEASURED AT WTHI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:48 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 031815 SVRIND INC021-121-133-165-167-031845- /O.NEW.KIND.SV.W.0004.070403T1815Z-070403T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA... SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA... EXTREME SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... SOUTHEASTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA... NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA... THIS INCLUDES THE CITY OF TERRE HAUTE... * UNTIL 245 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF WEST TERRE HAUTE...OR ABOUT 8 MILES NORTHWEST OF TERRE HAUTE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNIVERSAL BY 220 PM EDT... NORTH TERRE HAUTE BY 225 PM EDT... ROSEDALE BY 230 PM EDT... STAUNTON BY 235 PM EDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 29. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3963 8753 3938 8753 3944 8701 3976 8703 $$ PUMA
1 follow-up statement
000 WWUS53 KIND 031829 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 229 PM EDT TUE APR 3 2007 INC021-121-133-165-167-031845- /O.CON.KIND.SV.W.0004.000000T0000Z-070403T1845Z/ CLAY-PARKE-PUTNAM-VERMILLION-VIGO- 229 PM EDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR NORTHERN CLAY...NORTHERN VIGO...EXTREME SOUTHWESTERN PUTNAM... SOUTHERN PARKE AND SOUTHEASTERN VERMILLION COUNTIES... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSEDALE...OR ABOUT 10 MILES NORTHEAST OF TERRE HAUTE... MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CARBON BY 240 PM EDT... HARMONY BY 245 PM EDT... LAT...LON 3963 8753 3938 8753 3944 8701 3976 8703 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:40 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 3, 12:40 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EDT TUE APR 3 2007 .AVIATION...MVFR CONDITIONS EXPECTED TO BE PRESENT THROUGH MUCH OF THIS TAF PERIOD AS CD FRONT WL PUSH ACRS THE TAF SITES DURG THE FIRST 8 HRS OF THE TAF. MVFR CIGS AND VISBYS WL ACCOMPANY THE STORMS AS THEY DEVELOP ALONG AND AHEAD OF THE CD FRONT. SOME OF THE STRONG STORMS COULD PRODUCE BRIEF ISOLATED IFR CONDITIONS. STRONG CAA BEHIND THE FRONT ALONG WITH CYCLONIC SFC FLOW WL SHUD RESULT IN PLENTY OF MVFR CIGS IN THE WAKE OF THE FRONT. && .SHORT TERM /TODAY AND TONIGHT/...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING FOR THE ENTIRE STATE... ASIDE FROM SOME MINOR SFC LOW PLACEMENT ISSUES BETWEEN THE NAM/GFS NO GLARING INCONSISTENCIES WERE NOTED. WILL USE A BLEND. A STRONG SURFACE LOW PRESSURE WILL MOVE E/NE FROM THE SOUTHERN PLAINS TO NEAR NORTHERN ILLINOIS BY THIS AFTERNOON. THIS LOW WILL DEEPEN AS MOVES E/NE AND WILL DRAG A STRONG COLD FRONT ACROSS THE OHIO VALLEY. THIS SURFACE SYSTEM IS AIDED BY AN EQUALLY STRONG H5 SHORT WAVE. THROUGH THIS MORNING EXPECT SFC WINDS AND DEW POINTS TO INCREASE AHEAD OF THE FRONT ALONG WITH PLENTY OF SUNSHINE AND STEEPENING LAPSE RATES TO PUSH SB CAPES INTO THE 1000-2000 J/KG RANGE. MAIN CONVECTIVE MODE THIS AFTERNOON AND EVENING WILL BE A SQUALL LINE/BOW ECHO. HOWEVER WITH PLENTY OF SHEAR IN THE LATE AFTERNOON AND EARLY EVENING SOME EMBEDDED SUPERCELLS ARE POSSIBLE. ALONG WITH HAIL AND DAMAGING WIND...VERY HEAVY RAIN WILL ALSO BE POSSIBLE. PWATS ARE IN THE 1.0-1.5 RANGE SO DOWNPOURS CAN BE EXPECTED ALTHOUGH NOT VERY LONG LIVED. AFTER THE FRONT PASSES TONIGHT HAVE LOWERED POPS AND CUT THEM OUT ALL TOGETHER AFTER MIDNIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...SHARPLY COLDER TEMPERATURES EXPECTED FROM WEDNESDAY THROUGH THE WEEKEND. WITH LARGE H5 LOW LOOMING OVER AT LEAST THE NORTHERN SECTION OF THE CWA HAVE PUT IN A LOW POP FOR WED IN THE AFTERNOON TO ACCOUNT FOR SOME INSTABILITY SHOWERS IN THE COLD BEHIND THE FRONT. TEMPS WILL DO A 180 GOING FROM ABOVE NORMAL HIGHS IN THE 70S AND 80S TO BELOW NORMAL WITH HIGHS IN THE 40S THROUGH THE EXTENDED PD. FREEZE WATCHES AND WARNINGS WILL LIKELY BE NEEDED FROM MID WEEK INTO THE WEEKEND BUT DUE TO IMPENDING SEVERE THREAT WILL NOT ISSUE A FREEZE WATCH THIS MORNING TO KEEP HEADLINES TO A MINIMUM. WILL INSTEAD HIGHLIGHT IN THE HWO. OUTSIDE OF THE ADDITION OF POPS ON SATURDAY AFTERNOON WITH UPPER LOW DROPPING ANOTHER SHORT WAVE INTO THE NORTHERN 1/3 OF THE CWA THE FORECAST WAS LARGELY UNCHANGED. NO CHANGES MADE TO SUNDAY OR MONDAY FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JP SHORT TERM/LONG TERM...SALLY
Hazardous weather outlook, Apr 3, 5:36 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 AM EDT TUE APR 3 2007 INZ021-030-031-036>042-045>049-052>057-062>065-069>072-040945- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JACKSON-JENNINGS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061-067-068-040945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE- KNOX-DAVIESS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. LOWLAND FLOODING CONTINUES ALONG WABASH RIVER IN WESTERN INDIANA AND ALONG THE WHITE RIVER IN SOUTHWEST INDIANA. RAIN TODAY MAY SLOW THE FALL OF THE WHITE AND WABASH RIVERS AND COULD PROLONG CURRENT HIGH WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
In the hours before
Local storm report, Apr 3, 1:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 WNW THORNTOWN 40.15N 86.65W
04/03/2007 U1.00 INCH BOONE IN TRAINED SPOTTER
HAIL LASTED 2 MINUTES.
&&
CETLocal storm report, Apr 3, 2:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ROACHDALE 39.85N 86.80W
04/03/2007 E0.25 INCH PUTNAM IN TRAINED SPOTTER
STATE ROAD 236 AND WALNUT ST...LASTED 6 MIN
&&
CETThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:10 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 35 min |
| Apr 3, 1:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 33 min |
| Apr 3, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 45 min |
| Apr 3, 2:37 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 38 min |
| Apr 3, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam | 49 min |
| Apr 3, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Owen | 19 min |
| Apr 3, 3:12 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 63 min |
| Apr 3, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 48 min |
| Apr 3, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Lawrence, Martin | 51 min |
| Apr 3, 4:05 PM EDT | Flash Flood Warning | IND | Monroe | 115 min |
| Apr 3, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Monroe | 37 min |
| Apr 3, 4:10 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 36 min |
| Apr 3, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.